just got a call today telling me I was denied into the suboxone program so now I have to start back at square one. So I rushed around and managed to get a appt at another sub clinic on thursday this one does the testing and gives you the meds the same day. That's a plus but the down side is that the cost comes out of my pocket. This still will save me money and also my life I am pushing forward and going to do this no matter how hard it gets I have to for my kids and wife. Please all the support I can get I greatly appreciate it thank you.
Remember you can and will do it. Fight like hell and I know you will get through this. I am here and so are the others. Think of only good and happy things. You will pull through this. I will always be here if you need to talk. I know it's hard, but you have helped me also, when I get down and I need to talk I can always write to you and it does help. I want to thank you for being my friend also. You are in my thoughts and prayers always. We have to lean on eachother. We can beat this. Take care of your self.
I did a cold turkey withdrawal off of prescribed Oxy (160mgs daily, never abused) and it was unpleasant to say the least !! It's great that you found another Sub doc. How is your BP now? Did you have to take a pain med to bring it down?
If I had to do it all over again, the WD, I would consider suboxone. Yet I am quite happy at times that I did it cold turkey, got it over with!
You might want to google Post Acute Withdrawal Syndrome (opiates) it explains in detail what is happening to brain receptor sites. IF you find yourself depressed after opiate cessation, do not hesitate, go to your doc for an antidepressant! I had to go on one for a short while, as I became quite depressed after quitting Oxy.
After some time passes, you will be thrilled to be off opiates! As your brain heals and your natural endorphins and natural pain killers start to work again you really will feel like YOURSELF again!!
Best wishes, and keep posting for anything you need,
Uppy1977, You certainly came to the right place. I know that you are probably feeling completely lost right now, but hang in there, it will get easier. This is a great site to make friends and get the help you need. if you have been taking pain meds at that high of a dose for several years like you said, it will take some time to start feeling normal again. I took pain meds for a very long time for migraines and also because I had a slipped disc. I only had to have one surgery for my back, I was lucky that way. After my surgery my back was fine. But the migraines continued and got worse and worse for years. When I finally decided that I had enough of all those pills I went to a detox facility for an excruiating, and miserable 10 days of cold turkey. When I got out, I found out about a Suboxone clinic and made an appointment within the next couple of days.
if I hadn't found a clinic, I probably would have gone back to my doctor and gotten back on the pain meds because I was miserable. I do not recommend a 10 day stay at detox for anybody. In my opinion, they are only there to make money. I've been on both sides of the locked doors of detox clinics, I work as a nurse. I know that there are probably good ones out there, but not the one I went to. Anyhow, I glad you found this site and also that you are giving Suboxone a try. it literally saved my life. I was taking lortab10mg four times a day, and oxycontin 10mg twice a day, and ativan1mg twice a day. My withdrawal was really bad, just like everybody else went through. I felt like I was dying, or at least felt like I would have to die to feel better. But when I got my first dose of Suboxone, after only 2hours, I started to feel better. Before I started the sub, I was having migraines almost daily. After I started the sub, I only get them every couple of months, and the sub actually helps me with the pain. So I have decided to stay on the Suboxone long term. That isn't the answer for everybody, usually people only stay on it for a short period of time, just long enough to get off of whatever drug they are addicted to. I wish you the best of luck in your journey to get clean. You made the right choice. Each day brings you closer to your goal. I added you as a friend, so write me anytime. NIK
I wish I had expierence to help you with this, but I don't. I can only say you are in my prayers. I'll be praying you get the help you need on thurs. and also praying for you to have an easing of symptoms untill then. Sorry I can't be of more help. My heartfelt good luck! - Mel
Hi Uppy 1977,
Good luck on Thursday. knowing you have a family waiting for you to be yourself again is great. It will help get you through this. Plus all of us are routing for you. Go Uppy go! You can make it. You have great support here. Keep in touch. Will be praying. Take care. smiley happy.
I ditto everything said about this. You probably already know this, but just in case, and for any other reader who doesn't know it, Suboxone can only be started after you have cleared your system of the narcotics; I was told minimally 24 hours, but the more time to clear the runway, the better. Also, remember that the reason you feel better from suboxone is because it is an opiate. You just won't feel high because of the naloxone in suboxone. It stays in your system a long time (37 hours is the half life for one dose) and builds up over time. You will have some discomfort coming off if it too. I didn't want to trade one addiction for another, so I came off the subs as soon as possible. Now I'm on a multivitamin and B-complex; how dull ;) but I want to stay with this website though because if I ever forget what it was like, I could go back out. No thanks.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jun 2009 • 3 answers
Posted 23 Oct 2010 • 5 answers
Posted 12 Jun 2011 • 2 answers
Opiate Dependence - Been on opiates for a dozen years because of chronic back and neck condition. I?
Posted 5 Sep 2011 • 2 answers
Posted 20 Jan 2012 • 4 answers